Ask a doctor

Hyalase to melt restylane - What are the side effects please?

I had restylane 7 months ago in tear trough.1 eye just didn't turn out good..and it still looks bad now- Is it safe to use Hyalase to melt it away? will it have any side affects? why do some people complain about dents? Is this because maybe there was too much product used? what is the right dosage to be used? I really don't want to make matters worse, but its not got better 7 months down the line and I just cannot think about living like this for another possible year or more! thank you!

Doctor Answers (3)

Restylane and dissolving injections

+1
Vitrase can be used to dissolve Restylane if you are unhappy with the treatment.  It is always better to under-treat the area and return in one week to see the effects.  The tear trough is a very delicate area of treatment. For the best cosmetic results please find a board certified physician with experience with cosmetic procedures.


New York Dermatologist
5.0 out of 5 stars 33 reviews

Melting Restylane with Hyaluronidase

+1
Hyaluronidase (a.k.a. Vitrase or Wydase) is an enzyme that dissolves hyaluronic acid (HA). This works on all HA fillers, including Restylane, Perlane, Belotero, Juvederm, and Voluma. The dosing is inexact, however. In addition, the enzyme works on the normal surrounding tissues as well as the filler material. So, if higher doses are used, this can cause dents or unevenness. If it has been 7 months since your injections, it may be better to wait a little longer. Most of the filler should be gone by 9 - 12 months through normal absorption. Best of luck!

Evan Ransom, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 46 reviews

Getting rid of Restylane with hyaluronidase

+1
Restylane can be removed with hyaluronidase. I always use minimum amounts, especially if I didn't do the original injections but am trying to fix someone else's work. Dents will occur if too much is injected, or it's injected into an area where there isn't Restylane because the product can remove some of your own hyaluronic acid. It is always best to be conservative and have it done more than once, than to overdo it at the beginning. Remember that taking out filler is just as much an art as putting it in to begin with!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.